MAUDE Adverse Event Report: ABBOTT LABORATORIES SARS-COV-2 IGG REAGENT KIT

ABBOTT LABORATORIES SARS-COV-2 IGG REAGENT KIT
Model Number 06R8630
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed false negative sars-cov-2 igg results for an (b)(6) year-old female, who tested positive by covid-19 pcr testing on (b)(6) 2020.The following data was provided (<1.4 index (s/c) is negative, >/=1.4 index (s/c) is positive): sample id (b)(6) initial result, on (b)(6) 2020, was 0.78 index (s/c), repeat was 0.78 index (s/c).The sample was then repeated using beckman coulter sars-cov-2 igg testing and the result was 1.65 s/co, >/= 1.00 s/co is positive.The sample was also tested by the customer's immunology department using lateral flow testing, which tests for igm and igg, and was igg positive.It was noted that the patient was negative for covid-19 pcr testing on (b)(6) 2020.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false negative architect sars-cov-2 igg results included a search for similar complaints, the review of complaint text, trending data, labeling, scientific literature, and device history records.Testing of the return patient samples reproduced the negative results obtained by the customer.Device history record review on lot 18305fn00 did not show any potential non-conformances or deviations.Labeling was reviewed and found to adequately address the issue under review.Tracking and trending reports were reviewed and did not identify any related trends.Sensitivity and specificity testing were done using an in-house retained kit of lot 18305fn00, stored at the recommended storage conditions.Additional in-process development testing was performed on the patient sample and returned positive results with quantitative spike igg and total ig.Positive results for spike igg and total ig indicate that the samples are possible sero-reversion.All validity and acceptance criteria were met indicating that the lots are performing acceptably.The customer obtained negative results for one patient sample when testing was performed using architect sars-cov-2 igg reagent lot 18305fn00.The patient tested positive by covid-19 pcr testing on (b)(6) 2020, but negative on (b)(6) 2020.The sample was positive on beckman coulter igg and positive for igg using immunology lateral flow.In this case, no specific patient history was provided for patients.The patient appears to be a possible sero-reversion due to the positive results on two of the assays under development.Per the product labeling the assay sensitivity within the 95% confidence level is 95.89%- 100.00%.Patients have different immune responses and the insert states that immunocompromised patients who have covid-19 may have a delayed antibody response and produce levels of antibody which may not be detected as positive by the assay.Negative results do not rule out sars-cov-2 infection, particularly in those who have been in contact with the virus.Follow-up testing with a molecular diagnostic should be considered to rule out infection in these individuals.Results should be used in conjunction with other data; e.G., symptoms, results of other tests, and clinical impressions.Results from antibody testing should not be used as the sole basis to diagnose or exclude sars-cov-2 infection or to inform infection status.To assess the clinical performance of the assay, a study was performed using 122 serum and plasma specimens collected at different times from 31 subjects who tested positive for sars-cov-2 by a polymerase chain reaction (pcr) method and who also presented with covid-19 symptoms.The positive percent agreement (ppa) at >/=14 days post-symptom onset is 100.00% (95% ci: 95.89, 100.00).Five specimens from 1 immunocompromised patient were excluded from the study.When the results from these specimens were included, the ppa at >/=14 days post-symptom onset was 96.77% (95% ci: 90.86, 99.33).This study was based on a hospitalized/symptomatic population.Differences in antibody responses between populations, based on more severe versus less severe illness, are consistent with published reports, zhao j et al.2020.Review of the manuscript ¿performance characteristics of the abbott architect sars-cov-2 igg assay and seroprevalence in boise, idaho¿, bryan et al.2020, showed sensitivity data consistent with product labeling.125 patients who tested rt-pcr positive for sars-cov-2 for which 689 excess serum specimens were available was tested and it was found that sensitivity reached 100% at day 17 after symptom onset and day 13 after pcr positivity.Based on the investigation architect sars-cov-2 igg reagent lot 18305fn00 is performing as intended, no systemic issue or deficiency of the architect sars-cov-2 igg reagent was identified.

Brand Name
SARS-COV-2 IGG REAGENT KIT
Common Device Name
SARS-COV-2 IGG
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key10508787
Report Number1415939-2020-00152
Device Sequence Number19591253
Product Code QKO
UDI-Device Identifier00380740192150
UDI-Public00380740192150
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model Number06R8630
Device Catalogue Number06R86-30
Device Lot Number18305FN00
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR